MAUDE Adverse Event Report: CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48008002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During preparation, for an endovascular treatment (evt) case, two 8x20mm 90cm saber percutaneous transluminal angioplasty (pta) balloons were inflated before they were inserted into the patient; however, balloon rupture was confirmed by leaking of contrast media.There were no reported patient injuries.A new balloon catheter was used, and the procedure was successfully completed.The devices were stored on a shelf with other devices.The devices were stored, handled and prepped per the instruction for use (ifu).The devices were prepped normally by maintaining negative pressure.There was no difficulty removing the products from the hoops or removing the protective balloon covers.There was no difficulty removing the stylets or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted.One non-sterile unit of the product saber 8mm2cm 90 was received coiled inside of a clear plastic bag.The product was unpacked to do a first visual inspection without any optical magnifying device.The device was received with the balloon not inflated, and covered with the protective tube.No damages or anomalies were observed on the balloon or on the rest of the device.Functional test was performed.The guide wire lumen was flushed and a lab sample guide wire was inserted through it.A stopcock (three-way valve) was attached to the inflation lumen port in order to apply negative pressure and purge the balloon of air.The inflator/deflator device was attached to the inflation lumen.The balloon inflation test was done by applying pressure with the inflator/deflator device until the manometer reached the nominal pressure of 6 atm.The balloon inflated as expected and no leakage was detected.Balloon inflation pressure remained steady.A device history record (dhr) review of lot 17519165 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed through analysis of the received devices since they passed functional analysis.The exact cause of the issues experienced by the customer could not be conclusively determined during analysis.Based on the information available for review, concomitant device factors and/or procedural/handling factors may have contributed to this issues experienced by the customer as evidence by no leakage noted during inflation of the returned balloon catheters.According to the instructions for use (ifu), which is not intended as a mitigation, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr reviews nor the product analyses suggests that the events experienced by the customer could be related to the manufacturing process.Therefore, no corrective/preventive action will be taken at this time.This is one of two products involved with the reported event.The reporting reference number for the related event is 9616099-2019-02682.
 
Event or Problem Description
During preparation, for an endovascular treatment (evt) case, two saber pta 8mm2cm balloons were inflated before they were inserted into the patient; however, balloon rupture was confirmed by leaking of contrast media.There were no reported patient injuries.A new balloon catheter was used, and the procedure was successfully completed.The devices were stored on a shelf with other devices.The devices were stored, handled and prepped per the instruction for use (ifu).The devices were prepped normally by maintaining negative pressure.There was no difficulty removing the products from the hoops or removing the protective balloon covers.There was no difficulty removing the stylets or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted.The devices will be returned for evaluation.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8305539
Report Number9616099-2019-02683
Device Sequence Number16559883
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number48008002S
Device Lot Number17519165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1